MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-23A
Medical Device Problem Codes Perivalvular Leak (1457); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Fatigue (1849); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on a (b)(6) 2015 a 23mm trifecta aortic valve was implanted successfully.On (b)(6) 2023, the patient returned with structural valve deterioration of the 23mm trifecta valve.The patient had dyspnea and fatigue along with aortic stenosis, perivalvular leak, and aortic regurgitation.On (b)(6) 2024, it was decided to implant a 25mm navitor valve in valve to treat the issue.Measurements not obtained via computerized tomography (ct) for the procedure.The 25mm navitor was advanced through the trifecta utilizing a small flexnav delivery system (lot: 9048461).At 80% deployment, the valve was at an acceptable height in related to the base of the trifecta, but a small perivalvular leak (pvl) was present.The valve was fully deployed at 5-6mm below the base of the trifecta and post dilatation was performed with a 22mm non-abbott balloon valvuloplasty (bav).Following post dilatation, the valve migrated into the left ventricular outflow tract (lvot) at a depth of 10mm and moderate pvl remained.The patient however remained hemodynamically stable.No repositioning of the migrated valve was attempted.A second 25mm navitor valve (serial: (b)(6)) was implanted at 5mm (base of trifecta) using a replacement small flexnav delivery system (lot: 9048461).Post bav was performed with 24mm balloon.The implantation of the second valve improved the pvl to mild.The mild leak was observed to still be coming from the first 25mm navitor.A amplatzer valvular plug iii (lot: 7710116) was implanted which reduced the pvl to trace.The procedure was then completed and patient was transferred to recovery.The patient was reported to be stable.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of structural valve deterioration, perivalvular leak, central regurgitation, device stenosis, fatigue, aortic valve stenosis, aortic valve regurgitation, and dyspnea was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Reportedly, the patient returned with structural valve deterioration of the trifecta valve and had dyspnea and fatigue along with aortic stenosis, perivalvular leak, and aortic regurgitation.Then, it was decided to implant a navitor valve in valve to treat the issue.At 80% deployment, the valve was at at an acceptable height in related to the base of the trifecta, but a small perivalvular leak (pvl) was present.The valve was fully deployed at 5-6mm below the base of the trifecta and post dilatation was performed with a non-abbott balloon valvuloplasty (bav).Following post dilatation, the valve migrated into the left ventricular outflow tract (lvot) at a depth of 10mm and moderate pvl remained.Then, a second navitor valvewas implanted at 5mm.The implantation of the second valve improved the pvl to mild.The mild leak was observed to still be coming from the first 25mm navitor.A amplatzer valvular plug iiiwas implanted which reduced the pvl to trace.Based on the available information, the root cause of the reported incidents could not be conclusively determined.There is no indication of a product issue with regards to manufacture, design, or labeling.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19067935
Report Number2135147-2024-01601
Device Sequence Number6271792
Product Code LWR
UDI-Device Identifier05414734052030
UDI-Public(01)05414734052030(17)161207(10)BR00000823
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2016
Device Catalogue NumberTF-23A
Device Lot NumberBR00000823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale